|

Georgia Mass Overdose: Full Story & Must-See Details

Shutterstock

Two people have died and dozens more have been hospitalized in middle Georgia after overdosing on a street drug they believed to be Percocet, according to the Georgia Bureau of Investigation.

What Happened?

GBI spokeswoman Nelly Miles tells the Atlanta-Journal Constitution that reports are still coming in and the number of deaths could increase.

In the past 48 hours, emergency workers responded to reports of overdoses in Centerville, Perry and Warner Robins, according to the AJC.

Responders are said to have found some individuals unconscious and not breathing and who had to be put on ventilators.

Miles said emergency workers had to give “massive doses” of Naloxone to counter the effects of the “yellow pills” that they believe were Percocet. She said pills on the street are often laced with many other drugs. The GBI does not yet know what exactly the drug is.

Naloxone is an emergency drug used to reverse opioid overdoses.

The Georgia Department of Public Health is also investigating, along with the GBI and local authorities.


Drug Overdose

Death from opioid overdoses has risen so far in 2017.

According to the Centers for Disease Control and Prevention, which released its latest report in February, the most recent tragic increase follows a pattern that’s been ongoing since 1999. In the last 16 years, more than 183,000 Americans have died from overdoses related to prescription opioids.

Drug overdose deaths in 2016 most likely exceeded 59,000, the largest annual jump ever recorded in the United States, according to preliminary data compiled by The New York Times.

  • Related TopicsNews Full Story
    Brandon KatzCOED Writer
    A New York native & proud couch potato who loves all things pop culture. I can usually be found writing, making videos and ranking all the warriors in "Game of Thrones" based on their fighting prowess.
    Comments